Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

In your experienced opinion (meaning you had/have it) is mirena a good option?

Pros? Cons? Complications you experienced?

Answer Question
 
mhaney03

Asked by mhaney03 at 11:15 PM on Jul. 26, 2010 in Health

Level 17 (3,320 Credits)
Answers (7)
  • For me it wasn't good, it kept cutting into my uterus so I had it removed
    a huge con is that when you have intercourse your partner will feel the string of the IUD and it causes tons of cramping
    mommy_of_two388

    Answer by mommy_of_two388 at 11:19 PM on Jul. 26, 2010

  • it gave me cysts. it was really painful for almost 3 years. but that doesnt happen to everyone. and i never got pregnant. though i did have some false positives due to the cysts. if your doctor cuts the string short enough your partner wont feel it, but they may have trouble finding it during removal.
    jennifer588

    Answer by jennifer588 at 11:23 PM on Jul. 26, 2010

  • I had/am having a good experience with the MIrena. I've had it for 3 years and haven't ever had a problem with it.
    My Personal PROS of the MIrena - I literally don't have to worry about birth control. I don't have to worry about being pregnant, we don't have to use an extra form of birth control. I don't have a period very often at all. Since I don't want to have any more kids for a long long time, the fact that it can stay in for up to 5 years is great!
    Personal CONS - I THINK the Mirena has the same hormones as the depo shot. When I was on the depo shot, I gained 60lbs. Got off of depo, onto nuvaring - but I didn't put it in (on purpose) and got pregnant. The WHOLE time I was pregnant, I lost weight - I figured it was because I was off bc. So after I got the Mirena, I gained all the 60lbs back and now I can't get it off - exercise, diets - nothing. SO I want the Mirena out. And I want to go back to the Nuvaring
    Blubuni99

    Answer by Blubuni99 at 2:10 AM on Jul. 27, 2010

  • I have had mine (the plastic-5 year one) for almost 2 years. I haven't had any problems....just crampy occasionally, but I haven't had a single period.

    I haven't gained any weight, in fact, I was 140-145lbs when it was inserted and now I am 113lb. It doesn't affect my skin or anything else. Absolutely no side effects other than NO PERIOD and occasional light cramping. This has been my experience with the Mirena.

    Speak to your doctor and find out what is the best option for you. Good luck!
    BridgetC140

    Answer by BridgetC140 at 1:32 PM on Jul. 27, 2010

  • I also had the NuvaRing, which had no side effects as far as skin or weight gain, BUT I had migraines a lot which scared me, so I had it removed.
    BridgetC140

    Answer by BridgetC140 at 1:34 PM on Jul. 27, 2010

  • See that's my problem with the nuva ring. When I take it out, it's like INSTANT MIGRAINE that lasts for two days.
    mhaney03

    Comment by mhaney03 (original poster) at 1:43 PM on Jul. 27, 2010

  • OMG NO! Not for me, at least. I had soooo many problems with it. The strings were so long they poked me near my vaginal opening, poked my husband halfway down his penis during sex, I had a constant rash that developed after a couple of weeks that felt like I had the yeast infection from hell for 8 months (how long I had it, before I found a place that would remove it for less than $500), I had migraines, my bipolar problems got worse (I was suicidal almost daily with it), I cried or lashed out over everything, I had rashes show up on other parts of my body (chest, back, legs), hair loss, severe weight gain (I gained 35lb, the same amount I'd gained during my pregnancy, within a month or two), etc. The list goes on and on. If you want more information about the potential side effects and problems with it, PM me and I'll send you links to my journal about that,which has links to a few websites.
    Mrs.BAT

    Answer by Mrs.BAT at 4:10 AM on Aug. 17, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.